MAUDE Adverse Event Report: ENCORE MEDICAL L. P. SHOULDER INSTRUMENT; DRILL BIT, 1/8"

ENCORE MEDICAL L. P. SHOULDER INSTRUMENT; DRILL BIT, 1/8"
Catalog Number 801-01-020
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - due to item broke while using gen 1 glenoid drill guide.Drill broke at base of cutting flutes ~22mm from drill top.No pieces left in patient.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was a primary surgery reported as drill bit broke.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk,adverse event, or negative outcome were reported by the surgeon.The surgery was completed as intended, with a 90-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device when the incident drill bit broke.The instrument was not returned for examination and the lot number was not reported.Without the lot number, the instrument could not be linked to a specific device history record and the actual date of manufacture cannot be determine with confidence.An investigation cannot be conducted.Without a lot number reported, no further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated rma examination: the reported instrument was not returned to djo for examination, the complaint form indicates it was lost or discarded.However, the agent did provide two photos of the instrument.Photos confirm the complaint: the drill has broken into two pieces, with the break occurring at the base of the cutting flutes.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
SHOULDER INSTRUMENT
Common Device Name
DRILL BIT, 1/8"
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key11691043
Report Number1644408-2021-00328
Device Sequence Number14575866
Product Code HTW
UDI-Device Identifier00888912042710
UDI-Public(01)00888912042710
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-01-020
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR